Male Libido Lost

Posted On: June 23, 2010

Stuart Shipko, MD (psychiatrist) presents recent findings on the effects of antidepressants on sexual behavior.

“Sexual side effects occurring in response to taking antidepressant medications are more common than previously reported and may not always resolve once the medication has been discontinued. Informed consent regarding the use of these medications is most effectively accomplished when all professionals responsible for a patients care are educated about these side effects and work collaboratively to educate patients, thus increasing their ability to make an informed choice. The frequency with which the medications are prescribed, the evidence that sexual side effects have been underestimated, and the deleterious effects that such medication side effects may have on treatment and patient functioning make it imperative that psychologists educate themselves in order to best help those whom they serve. This entails a necessary expansion of psychologists knowledge base and scope of practice. Current efforts at informed consent are most likely inadequate, particularly for the treatment of children and adolescents, and leave a void that psychologists, given our often more frequent contact with patients, are particularly suited to fill.”

Reference:

1 Bahrick, Audrey S., Harris, Mark M., Sexual Side Effects of Antidepressant Medications: An Informed Consent Accountability Gap. J Contemp Psychotherapy. 2008

GET SEX TIPS STRAIGHT IN YOUR MAILBOX!

Comments

comments

Leave a Reply

Your email address will not be published. Required fields are marked *

Subscribe to your FREE Eros Insider